Alert archive / Wisconsin / Flood Watches in 2015

Flood Watch 2, NWS La Crosse, WI

December 13, 20158 counties in Wisconsin; 4 counties in Iowa; Houston County, Minnesota

NWS La Crosse, WI issued this flood watch at Dec 13, 2015, 4:07 AM CST for 8 counties in Wisconsin; 4 counties in Iowa; Houston County, Minnesota. It was in force for 32 hr.

The area

The counties it named.

The facts

Issued
Dec 13, 2015, 4:07 AM CST (10:07 UTC)
Expired
Dec 14, 2015, 11:48 AM CST
In force
32 hr
Issued by
NWS La Crosse, WI
Flood severity
None

Counties Allamakee County, IA, Clayton County, IA, Fayette County, IA, Winneshiek County, IA, Houston County, MN, Adams County, WI, Crawford County, WI, Grant County, WI, Juneau County, WI, La Crosse County, WI, Monroe County, WI, Richland County, WI, Vernon County, WI

The radar

The La Crosse radar (KARX), 46 km from the middle of the area, began a volume at 10:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 10.1 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2015-12-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 60 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2015-12-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 153 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
60 J/kg
Mixed-layer CIN
-72 J/kg
Mixed-layer LCL
616 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
153 m²/s²
0-3 km storm-relative helicity
223 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

039 
WGUS63 KARX 131007
FFAARX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE LA CROSSE WI
407 AM CST SUN DEC 13 2015

...MINOR FLOODING ON STREAMS AND RIVERS POSSIBLE TODAY THROUGH
MONDAY...

.A WARM AND VERY MOIST STORM SYSTEM FOR THIS TIME OF YEAR WILL
BRING WIDESPREAD MODERATE TO HEAVY RAINS TO THE AREA TODAY THROUGH
MONDAY. ONE TO AS MUCH AS 2.5 INCHES OF RAIN HAS ALREADY FALLEN
ACROSS PARTS OF THE WATCH AREA EARLY THIS MORNING. ADDITIONAL
RAINS OF 1 TO 2.5 INCHES ARE EXPECTED ACROSS THE AREA TODAY INTO
MONDAY. MUCH OF THIS ADDITIONAL EXPECTED RAIN COULD FALL LATE THIS
AFTERNOON AND THIS EVENING. RUNOFF FROM THE ADDITIONAL RAINS COULD
PRODUCE MINOR FLOODING ON STREAMS AND RIVERS THROUGH MONDAY.

IAZ011-029-030-WIZ042>044-053>055-061-131815-
/O.NEW.KARX.FA.A.0002.151213T1007Z-151214T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ALLAMAKEE-FAYETTE-CLAYTON-MONROE-JUNEAU-ADAMS-VERNON-CRAWFORD-
RICHLAND-GRANT-
INCLUDING THE CITIES OF...WAUKON...OELWEIN...SPARTA/TOMAH...
MAUSTON...VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...
PLATTEVILLE
407 AM CST SUN DEC 13 2015

...FLOOD WATCH IN EFFECT THROUGH MONDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* FLOOD WATCH FOR PORTIONS OF NORTHEAST IOWA AND WISCONSIN... 
  INCLUDING THE FOLLOWING AREAS...IN NORTHEAST IOWA... 
  ALLAMAKEE...CLAYTON AND FAYETTE. IN WISCONSIN...ADAMS... 
  CRAWFORD...GRANT...JUNEAU...MONROE...RICHLAND AND VERNON. 

* THROUGH MONDAY AFTERNOON

* ONE TO 2 INCHES OF RAIN FELL ACROSS PARTS OF THE WATCH AREA
  EARLY THIS MORNING. AN ADDITION 1 TO 2.5 INCHES OF RAIN ARE
  POSSIBLE TODAY THROUGH MONDAY AFTERNOON. MOST OF THIS MAY FALL
  LATER THIS AFTERNOON AND THIS EVENING.

* PONDING OF WATER ON ROADS AND IN LOW LAYING AREAS...DITCHES
  RUNNING FULL AND MINOR FLOODING ON AREA STREAMS AND RIVERS ARE
  ALL POSSIBLE TODAY THROUGH MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
RRS
6 follow-up statements
831 
WGUS63 KARX 131624
FFAARX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE LA CROSSE WI
1024 AM CST SUN DEC 13 2015

...MINOR FLOODING ON STREAMS AND RIVERS POSSIBLE TODAY THROUGH
MONDAY...

.A STORM SYSTEM WITH AN UNSEASONABLY MILD AND MOIST AIRMASS WILL
BRING ANOTHER ROUND OF MODERATE TO HEAVY RAINS TO THE AREA TODAY
THROUGH MONDAY. ONE TO AS MUCH AS 3.8 INCHES OF RAIN HAS ALREADY
FALLEN ACROSS PARTS OF THE WATCH AREA OVERNIGHT THROUGH THIS
MORNING. ADDITIONAL RAINS OF 1 TO 2.5 INCHES ARE EXPECTED ACROSS
THE AREA TODAY INTO MONDAY. THE BULK OF THIS ADDITIONAL RAINFALL
IS EXPECTED TO FALL LATE THIS AFTERNOON THROUGH THIS EVENING.
RUNOFF FROM THE ADDITIONAL RAINS COULD PRODUCE MINOR FLOODING ON
STREAMS AND RIVERS THROUGH MONDAY. IN ADDITION...DUE TO THE WET
GROUND IN PLACE...LOCALIZED ROCKSLIDES COULD OCCUR IN STEEPER
TERRAIN AREAS.

IAZ010-MNZ096-WIZ041-140030-
/O.EXA.KARX.FA.A.0002.000000T0000Z-151214T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WINNESHIEK-HOUSTON-LA CROSSE-
INCLUDING THE CITIES OF...DECORAH...LA CROSSE
1024 AM CST SUN DEC 13 2015

...FLOOD WATCH IN EFFECT THROUGH MONDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS EXPANDED THE

* FLOOD WATCH TO INCLUDE ADDITIONAL PORTIONS OF NORTHEAST
  IOWA...SOUTHEAST MINNESOTA AND WEST CENTRAL
  WISCONSIN...INCLUDING THE FOLLOWING COUNTIES...IN NORTHEAST
  IOWA...WINNESHIEK. IN SOUTHEAST MINNESOTA...HOUSTON. IN WEST
  CENTRAL WISCONSIN...LA CROSSE.

* THROUGH MONDAY AFTERNOON

* ONE TO 2 INCHES OF RAIN FELL ACROSS PARTS OF THE WATCH AREA
  OVERNIGHT INTO THIS MORNING. AN ADDITIONAL 1 TO 2.5 INCHES OF
  RAIN IS POSSIBLE TODAY THROUGH MONDAY AFTERNOON. MOST OF THIS
  WILL FALL LATER THIS AFTERNOON INTO THIS EVENING.

* PONDING OF WATER ON ROADS AND IN LOW LAYING AREAS...DITCHES
  RUNNING FULL AND MINOR FLOODING ON AREA STREAMS AND RIVERS...AND
  LOCALIZED ROCKSLIDES IN STEEP TERRAIN ARE ALL POSSIBLE TODAY
  THROUGH MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

IAZ011-029-030-WIZ042>044-053>055-061-140030-
/O.CON.KARX.FA.A.0002.000000T0000Z-151214T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ALLAMAKEE-FAYETTE-CLAYTON-MONROE-JUNEAU-ADAMS-VERNON-CRAWFORD-
RICHLAND-GRANT-
INCLUDING THE CITIES OF...WAUKON...OELWEIN...SPARTA/TOMAH...
MAUSTON...VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...
PLATTEVILLE
1024 AM CST SUN DEC 13 2015

...FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY AFTERNOON...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTHEAST IOWA AND WISCONSIN...INCLUDING THE 
  FOLLOWING AREAS...IN NORTHEAST IOWA...ALLAMAKEE...CLAYTON AND 
  FAYETTE. IN WISCONSIN...ADAMS...CRAWFORD...GRANT...JUNEAU... 
  MONROE...RICHLAND AND VERNON. 

* THROUGH MONDAY AFTERNOON

* ONE TO LOCALLY 3.8 INCHES OF RAIN FELL ACROSS PARTS OF THE WATCH
  AREA OVERNIGHT INTO THIS MORNING.

* PONDING OF WATER ON ROADS AND IN LOW LAYING AREAS...DITCHES
  RUNNING FULL AND MINOR FLOODING ON AREA STREAMS AND RIVERS AND
  LOCALIZED ROCKSLIDES IN STEEP TERRAIN ARE ALL POSSIBLE TODAY
  THROUGH MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

DAS

$$
086 
WGUS63 KARX 132149
FFAARX

FLOOD WATCH
NATIONAL WEATHER SERVICE LA CROSSE WI
349 PM CST SUN DEC 13 2015

...MINOR FLOODING ON STREAMS AND RIVERS POSSIBLE THROUGH
MONDAY...

.A STORM SYSTEM WILL BRING ANOTHER ROUND OF MODERATE TO HEAVY
RAIN THROUGH THE AREA TONIGHT THROUGH MONDAY. ONE TO AS MUCH AS
4 INCHES OF RAIN HAS ALREADY FALLEN ACROSS PARTS OF THE WATCH
AREA SATURDAY NIGHT THROUGH TODAY. PLAN ON ADDITIONAL RAINS OF 1
TO 2 INCHES ACROSS THE AREA TONIGHT INTO MONDAY. RUNOFF FROM THE
ADDITIONAL RAIN COULD PRODUCE MINOR FLOODING ON STREAMS AND RIVERS
THROUGH MONDAY. IN ADDITION...DUE TO THE SATURATED GROUND IN
PLACE...LOCALIZED MUD AND ROCK SLIDES COULD OCCUR IN STEEPER
TERRAIN AREAS.

IAZ010-011-029-030-MNZ096-WIZ041>044-053>055-061-140600-
/O.CON.KARX.FA.A.0002.000000T0000Z-151214T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WINNESHIEK-ALLAMAKEE-FAYETTE-CLAYTON-HOUSTON-LA CROSSE-MONROE-
JUNEAU-ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...DECORAH...WAUKON...OELWEIN...
LA CROSSE...SPARTA/TOMAH...MAUSTON...VIROQUA...PRAIRIE DU CHIEN...
RICHLAND CENTER...PLATTEVILLE
349 PM CST SUN DEC 13 2015

...FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY AFTERNOON...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTHEAST IOWA...SOUTHEAST MINNESOTA AND 
  WISCONSIN...INCLUDING THE FOLLOWING AREAS...IN NORTHEAST 
  IOWA...ALLAMAKEE...CLAYTON...FAYETTE AND WINNESHIEK. IN 
  SOUTHEAST MINNESOTA...HOUSTON. IN WISCONSIN...ADAMS... 
  CRAWFORD...GRANT...JUNEAU...LA CROSSE...MONROE...RICHLAND AND 
  VERNON. 

* THROUGH MONDAY AFTERNOON

* ONE TO LOCALLY 4 INCHES OF RAIN FELL ACROSS PARTS OF THE WATCH
  AREA SATURDAY NIGHT TROUGH TODAY.

* PONDING OF WATER ON ROADS AND IN LOW LAYING AREAS...DITCHES
  RUNNING FULL AND MINOR FLOODING ON AREA STREAMS AND RIVERS AND
  LOCALIZED MUD AND ROCK SLIDES IN STEEP TERRAIN ARE ALL POSSIBLE
  TODAY THROUGH MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

DAS

$$
023 
WGUS63 KARX 140405
FFAARX

FLOOD WATCH
NATIONAL WEATHER SERVICE LA CROSSE WI
1005 PM CST SUN DEC 13 2015

...MINOR FLOODING ON SOME RIVERS AND STREAMS LIKELY...

.AS MUCH AS 4 INCHES OF RAIN HAS FALLEN ACROSS PARTS OF
WISCONSIN...WITH AN ADDITIONAL INCH POSSIBLE OVERNIGHT INTO
MONDAY. RUNOFF FROM THE RAIN COULD PRODUCE MINOR FLOODING ON
STREAMS AND RIVERS THROUGH MONDAY. IN ADDITION...DUE TO THE
SATURATED GROUND IN PLACE...LOCALIZED MUD AND ROCK SLIDES COULD
OCCUR IN STEEPER TERRAIN AREAS.

IAZ010-011-029-030-MNZ096-WIZ041>044-053>055-061-141215-
/O.CON.KARX.FA.A.0002.000000T0000Z-151214T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WINNESHIEK-ALLAMAKEE-FAYETTE-CLAYTON-HOUSTON-LA CROSSE-MONROE-
JUNEAU-ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...DECORAH...WAUKON...OELWEIN...
LA CROSSE...SPARTA/TOMAH...MAUSTON...VIROQUA...PRAIRIE DU CHIEN...
RICHLAND CENTER...PLATTEVILLE
1005 PM CST SUN DEC 13 2015

...FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY AFTERNOON...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTHEAST IOWA...SOUTHEAST MINNESOTA AND 
  WISCONSIN...INCLUDING THE FOLLOWING AREAS...IN NORTHEAST 
  IOWA...ALLAMAKEE...CLAYTON...FAYETTE AND WINNESHIEK. IN 
  SOUTHEAST MINNESOTA...HOUSTON. IN WISCONSIN...ADAMS... 
  CRAWFORD...GRANT...JUNEAU...LA CROSSE...MONROE...RICHLAND AND 
  VERNON. 

* THROUGH MONDAY AFTERNOON

* 1 TO LOCALLY 4 INCHES OF RAIN FELL ACROSS PARTS OF THE WATCH
  AREA. AN ADDITIONAL INCH IS POSSIBLE OVERNIGHT INTO MONDAY.

* PONDING OF WATER ON ROADS AND IN LOW LAYING AREAS...DITCHES
  RUNNING FULL...MINOR FLOODING ON AREA STREAMS AND RIVERS...AND
  LOCALIZED MUD AND ROCK SLIDES IN STEEP TERRAIN ARE ALL POSSIBLE
  THROUGH MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&


$$
001 
WGUS63 KARX 140952
FFAARX

FLOOD WATCH
NATIONAL WEATHER SERVICE LA CROSSE WI
352 AM CST MON DEC 14 2015

...MINOR FLOODING ON SOME RIVERS AND STREAMS LIKELY...

.AS MUCH AS 1 TO 4 INCHES OF RAIN HAS FALLEN ACROSS PARTS OF
NORTHEAST IOWA...SOUTHEAST MINNESOTA AND WISCONSIN. UP TO AN
ADDITIONAL INCH OF RAIN IS POSSIBLE THIS MORNING BEFORE THE
MAJORITY OF RAIN MOVES TO THE NORTH THIS AFTERNOON. RUNOFF FROM
THE RAIN COULD PRODUCE MINOR FLOODING ON STREAMS AND RIVERS
TODAY. IN ADDITION...DUE TO THE SATURATED GROUND IN PLACE...
LOCALIZED MUD AND ROCK SLIDES COULD OCCUR IN STEEPER TERRAIN
AREAS.

IAZ010-011-029-030-MNZ096-WIZ041>044-053>055-061-141800-
/O.CON.KARX.FA.A.0002.000000T0000Z-151214T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WINNESHIEK-ALLAMAKEE-FAYETTE-CLAYTON-HOUSTON-LA CROSSE-MONROE-
JUNEAU-ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...DECORAH...WAUKON...OELWEIN...
LA CROSSE...SPARTA/TOMAH...MAUSTON...VIROQUA...PRAIRIE DU CHIEN...
RICHLAND CENTER...PLATTEVILLE
352 AM CST MON DEC 14 2015

...FLOOD WATCH REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTHEAST IOWA...SOUTHEAST MINNESOTA AND 
  WISCONSIN...INCLUDING THE FOLLOWING AREAS...IN NORTHEAST 
  IOWA...ALLAMAKEE...CLAYTON...FAYETTE AND WINNESHIEK. IN 
  SOUTHEAST MINNESOTA...HOUSTON. IN WISCONSIN...ADAMS... 
  CRAWFORD...GRANT...JUNEAU...LA CROSSE...MONROE...RICHLAND AND 
  VERNON. 

* UNTIL 3 PM CST THIS AFTERNOON.

* 1 TO LOCALLY 4 INCHES OF RAIN FELL ACROSS PARTS OF THE WATCH
  AREA. AN ADDITIONAL INCH IS POSSIBLE THIS MORNING.

* PONDING OF WATER ON ROADS AND IN LOW LAYING AREAS...DITCHES
  RUNNING FULL...MINOR FLOODING ON AREA STREAMS AND RIVERS...AND
  LOCALIZED MUD AND ROCK SLIDES IN STEEP TERRAIN ARE ALL POSSIBLE
  TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

ROGERS
360 
WGUS63 KARX 141346
FFAARX

FLOOD WATCH
NATIONAL WEATHER SERVICE LA CROSSE WI
746 AM CST MON DEC 14 2015

...MINOR FLOODING TO OCCUR ON SOME AREA RIVERS AND STREAMS...

.AS MUCH AS 1 TO 4 INCHES OF RAIN HAS FALLEN ACROSS PARTS OF
NORTHEAST IOWA...SOUTHEAST MINNESOTA AND WISCONSIN. RAIN
WILL DIMINISH ACROSS THE FLOOD WATCH AREA AS THE TODAY CONTINUES.

RIVERS ARE EXPECTED TO RISE THROUGH THE WEEK AND MINOR FLOODING IS
FORECAST ON MANY AREA RIVERS. THE THREAT OF MUDSLIDES AND PONDING
WATER ON ROADWAYS WILL COME TO AN END IN THE FLOOD WATCH AREA BY
EARLY AFTERNOON. 

IAZ010-011-029-030-MNZ096-WIZ041>044-053>055-061-141815-
/O.CON.KARX.FA.A.0002.000000T0000Z-151214T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WINNESHIEK-ALLAMAKEE-FAYETTE-CLAYTON-HOUSTON-LA CROSSE-MONROE-
JUNEAU-ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...DECORAH...WAUKON...OELWEIN...
LA CROSSE...SPARTA/TOMAH...MAUSTON...VIROQUA...PRAIRIE DU CHIEN...
RICHLAND CENTER...PLATTEVILLE
746 AM CST MON DEC 14 2015

...FLOOD WATCH REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTHEAST IOWA...SOUTHEAST MINNESOTA AND 
  WISCONSIN...INCLUDING THE FOLLOWING AREAS...IN NORTHEAST 
  IOWA...ALLAMAKEE...CLAYTON...FAYETTE AND WINNESHIEK. IN 
  SOUTHEAST MINNESOTA...HOUSTON. IN WISCONSIN...ADAMS... 
  CRAWFORD...GRANT...JUNEAU...LA CROSSE...MONROE...RICHLAND AND 
  VERNON. 

* UNTIL 3 PM CST THIS AFTERNOON

* 2 TO 4 INCHES OF RAIN FELL ACROSS PARTS OF THE WATCH AREA.

* PONDING OF WATER ON ROADS AND IN LOW LAYING AREAS...DITCHES 
  RUNNING FULL...MINOR FLOODING ON AREA STREAMS AND RIVERS...AND 
  LOCALIZED MUD AND ROCK SLIDES IN STEEP TERRAIN ARE ALL 
  POSSIBLE TODAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
BAUMGARDT
956 
WGUS63 KARX 141748
FFAARX

FLOOD WATCH
NATIONAL WEATHER SERVICE LA CROSSE WI
1148 AM CST MON DEC 14 2015

...RAIN MOVING OUT OF THE AREA...

.WIDESPREAD RAIN HAS COME TO AN END ACROSS THE AREA...WITH TOTALS
OF 3 TO AS MUCH AS 6 INCHES FALLING OVER THE PAST 48 HOURS. THOSE
AMOUNTS WILL LEAD TO MAINLY MINOR FLOODING ON AREA RIVERS THE
REMAINDER OF THE WORK WEEK...BUT THE THREAT FOR WIDESPREAD
SIGNIFICANT FLOODING HAS ENDED.

IAZ010-011-029-030-MNZ096-WIZ041>044-053>055-061-141900-
/O.CAN.KARX.FA.A.0002.000000T0000Z-151214T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WINNESHIEK-ALLAMAKEE-FAYETTE-CLAYTON-HOUSTON-LA CROSSE-MONROE-
JUNEAU-ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...DECORAH...WAUKON...OELWEIN...
LA CROSSE...SPARTA/TOMAH...MAUSTON...VIROQUA...PRAIRIE DU CHIEN...
RICHLAND CENTER...PLATTEVILLE
1148 AM CST MON DEC 14 2015

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR PORTIONS OF NORTHEAST IOWA...FAR SOUTHEAST
MINNESOTA...AND SOUTHWEST WISCONSIN HAS BEEN CANCELLED.

THE THREAT FOR WIDESPREAD SIGNIFICANT FLOODING HAS ENDED.
HOWEVER...MANY AREA RIVERS WILL EXPERIENCE MINOR FLOODING FOR THE
REMAINDER OF THE WORK WEEK.

PLEASE VISIT WEATHER.GOV/LACROSSE FOR MORE DETAILS ON THE LATEST
RIVER STAGES AND EXPECTED FLOOD CRESTS.

$$

LAWRENCE

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this flood watch went out at Dec 13, 4:07 AM CST, 0 minutes earlier.

Area forecast discussion, Dec 13, 4:07 AM CST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
407 AM CST SUN DEC 13 2015

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 407 AM CST SUN DEC 13 2015

CHALLENGES INCLUDE RAIN AMOUNTS/COVERAGE AND POTENTIAL FLOODING
TODAY AND TONIGHT. 13.00Z GLOBAL MODELS ARE IN GOOD AGREEMENT AND
WILL USE A BLENDED SOLUTION FOR THE REMAINDER OF THIS STORM
SYSTEM.

EARLY THIS MORNING...QUITE A BIT OF THUNDER OCCURRING ACROSS
NORTHEAST IA INTO SOUTHWEST WI DESPITE MINIMAL ELEVATED CAPE (100
TO 200 J/KG OF MUCAPE PER SPC MESOANALYSIS PAGE). THIS HAS
RESULTED IN A QUICK 1 TO 2 PLUS INCHES IN A RELATIVELY NARROW
BAND FROM NORTH OF OLWEIN TO VIROQUA. WIDESPREAD SHOWERS WITH
ISOLATED THUNDERSTORMS WILL CONTINUE FOR MUCH OF THE DAY AND INTO
TONIGHT AS A WARM FRONT CURRENTLY LOCATED NEAR THE WI/IL BORDER
LIFTS NORTH AND WEST...STALLING OUT ACROSS THE FORECAST AREA LATER
TODAY. THERE COULD BE A BIT OF A BREAK IN PRECIP LATE THIS MORNING
INTO THE EARLY AFTERNOON...ESPECIALLY ACROSS THE NORTHWEST THIRD
OF THE FORECAST AREA...BUT OTHERWISE EXPECT PERIODS OF RAIN. A
MORE CONTINUOUS AREA OF MODERATE TO HEAVY RAIN IS EXPECTED LATE
THIS AFTERNOON AND EVENING AS THE PRIMARY 500 HPA CLOSED LOW LIFTS
NORTHEASTWARD. MINIMAL ELEVATED CAPE ESSENTIALLY DISAPPEARS LATER
TODAY...BUT DEEP FORCING/LIFT WITHIN THE ICE PRODUCTION LAYER
COULD STILL RESULT IN SOME ISOLATED THUNDERSTORMS AND HIGHER
RAINFALL RATES. THEREFORE...EXTENDED ISOLATED THUNDER MENTION
THROUGH THE DAY AND INTO TONIGHT FOR MUCH OF THE AREA.

GIVEN THE RAIN THAT HAS FALLEN ALREADY THIS MORNING...THE HIGHLY
ANOMALOUS PWATS MOVING INTO THE FORECAST AREA LATER TODAY AND
TONIGHT (AROUND 1.25 INCHES WHICH IS 5 TO 6 STANDARD DEVIATIONS
ABOVE CLIMATOLOGY)...AND THE POTENTIAL FOR ADDITIONAL STORMS...WILL
ISSUE A FLOOD WATCH FOR THE SOUTHEAST THIRD OF THE FORECAST AREA
THROUGH 21Z MONDAY. THE POTENTIAL EXISTS FOR PONDING OF WATER ON
ROADS AND LOW-LYING AREAS AS WELL AS MINOR FLOODING ON AREA
STREAMS AND RIVERS. SEE HYDROLOGY SECTION FOR MORE INFORMATION.

TEMPERATURES TODAY WILL BE HIGHLY DEPENDENT ON HOW FAR NORTH AND
WEST THE WARM FRONT PROGRESSES. LATEST GUIDANCE KEEPS IT A BIT
FURTHER EAST...SO THINK RECORD HIGHS MAY NOW BE OUT OF REACH...AT
LEAST FROM CHARLES CITY TO LA CROSSE TO WISCONSIN RAPIDS AND
POINTS TO THE NORTHWEST. EXPECT A STRONG GRADIENT FROM NORTHWEST
(MID TO UPPER 40S) TO SOUTHEAST (MID 50S TO NEAR 60 DEGREES).

.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 407 AM CST SUN DEC 13 2015

SURFACE LOW RAPIDLY LIFTS FROM CENTRAL IA INTO THE NORTHERN GREAT
LAKES ON MONDAY AS THE MAIN DEFORMATION AXIS SWINGS ACROSS THE
REGION. WIDESPREAD RAIN EARLY IN THE DAY WILL GRADUALLY PUSH
NORTHEAST OF THE FORECAST AREA WITH A RETURN TO MOSTLY DRY
CONDITIONS BY MONDAY EVENING. PRECIP TYPE WILL REMAIN AS RAIN
GIVEN WARM LOW-LEVEL THERMAL PROFILE. WEST-NORTHWEST WINDS WILL
INCREASE BEHIND THE DEPARTING LOW WITH OCCASIONAL GUSTS TO AROUND
20 MPH ACROSS NORTHEAST IA AND SOUTHEAST MN. HIGHS MONDAY WILL
RANGE FROM THE MID 40S TO MID 50S.

TUESDAY WILL BE DRY WITH THE NEXT BEST CHANCE FOR PRECIP TUESDAY
NIGHT THROUGH WEDNESDAY AS ANOTHER STRONG 500 HPA CLOSED LOW MOVES
ACROSS THE UPPER MIDWEST. STILL APPEARS AS IF MOST PRECIP WILL
FALL NORTH AND WEST OF THE FORECAST AREA...BUT WITH COLDER AIR
MASS IN PLACE...A WINTRY MIX IS POSSIBLE AT NIGHT.

LITTLE TO NO PRECIP EXPECTED WEDNESDAY NIGHT THROUGH THE REST OF
NEXT WEEK. BIGGER STORY WILL BE A RETURN TO MORE NORMAL MID-
DECEMBER TEMPERATURES. MUCH COLDER AIR MASS MOVES INTO THE REGION
BEHIND WEDNESDAY/S WAVE...RESULTING IN HIGH TEMPERATURES FALLING
INTO THE 20S TO LOWER 30S THURSDAY THROUGH SATURDAY.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT)
ISSUED AT 1015 PM CST SAT DEC 12 2015

EXTENDED PERIOD OF MOSTLY LIFR/IFR CIGS AND VSBYS EXPECTED FROM LATE
TONIGHT THROUGH MONDAY. UNSEASONABLY WARM/MOIST AIR MASS SETTING UP
A PROLONGED RAIN EVENT FOR THE REGION...NOT EXITING UNTIL MONDAY
NIGHT. MOST QUESTIONS CENTER AROUND HOW LOW CIGS/VSBYS WILL GO...AND
IF THEY WILL FLUCTUATION. EXCEPTING TWO SLUGS OF MORE MODERATE
RAIN...ONE OVERNIGHT...AND THEN NEXT SUNDAY NIGHT. COULD BE A
BREAK/LIGHTENING UP IN THE RAINFALL FOR A PERIOD ON SUNDAY DAY...AND
THERE COULD BE SOME MINOR IMPROVEMENT IN VSBY. BUT WITH CONFIDENCE
LOW IN TIMING...NOT GOING TO ADD THAT KIND OF DETAIL INTO THE
FORECAST AT THIS TIME. SUFFICE TO SAY...DON/T EXPECT ANY SIGNIFICANT
IMPROVEMENT IN CONDITIONS THROUGH MONDAY...PERHAPS EVEN INTO
TUESDAY.

&&

.HYDROLOGY...
ISSUED AT 407 AM CST SUN DEC 13 2015

AN ADDITIONAL 1.5 TO 2.5 INCHES OF RAINFALL OVER THE NEXT COUPLE
DAYS WILL RESULT IN RISES ON AREA RIVERS AND STREAMS. MINOR
FLOODING IS POSSIBLE NEXT WEEK ALONG PORTIONS OF THE BLACK...
YELLOW...AND WISCONSIN RIVERS. MONITOR THE LATEST RIVER FORECASTS
AND STATEMENTS CLOSELY.

THE PERIOD OF HEAVIEST RAINFALL LOOKS TO OCCUR THIS AFTERNOON INTO
TONIGHT. DURING THIS TIMEFRAME SOME PONDING OF WATER IS POSSIBLE
IN LOW SPOTS AND POOR DRAINAGE AREAS. A FLOOD WATCH HAS BEEN
ISSUED THROUGH 21Z MONDAY FOR THE SOUTHEAST THIRD OF THE FORECAST
AREA GIVEN WHAT HAS ALREADY FALLEN THIS MORNING AND THE POTENTIAL
FOR ADDITIONAL HEAVY RAIN AND ISOLATED THUNDERSTORMS LATER TODAY.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...FLOOD WATCH THROUGH MONDAY AFTERNOON FOR WIZ042>044-053>055-061.

MN...NONE.
IA...FLOOD WATCH THROUGH MONDAY AFTERNOON FOR IAZ011-029-030.

&&

SHORT TERM...ROGERS
LONG TERM...ROGERS
AVIATION.....RIECK
HYDROLOGY...ROGERS
Hazardous weather outlook, Dec 12, 12:51 PM CST, 15 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
1251 PM CST SAT DEC 12 2015

IAZ008>011-018-019-029-030-MNZ095-096-WIZ041>044-053>055-061-
131200-
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-FILLMORE-HOUSTON-LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON-
CRAWFORD-RICHLAND-GRANT-
1251 PM CST SAT DEC 12 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
IOWA...SOUTHEAST MINNESOTA...AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A STRONG STORM SYSTEM WILL BRING A PROLONGED PERIOD OF MODERATE
TO HEAVY RAINFALL TO THE AREA BEGINNING TONIGHT. A FEW THUNDERSTORMS
ARE POSSIBLE. THE MAIN HAZARD FROM ANY STORMS WILL BE LIGHTNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

PERIODS OF MODERATE TO HEAVY RAINFALL WILL CONTINUE SUNDAY INTO
MONDAY. A FEW THUNDERSTORMS ARE ALSO POSSIBLE SUNDAY MORNING WITH
THE MAIN HAZARD BEING LIGHTNING. PLAN ON TOTAL RAINFALL THROUGH
MONDAY IN THE 1.5 TO 2.5 INCH RANGE. AS A RESULT...MINOR FLOODING
COULD OCCUR THIS NEXT WEEK ON THE WISCONSIN AND BLACK RIVERS AND
ALSO ON THE YELLOW RIVER IN CENTRAL WISCONSIN. OTHERWISE...EXPECT
WITHIN BANK RISES ON THE REMAINDER OF THE RIVERWAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED. HOWEVER...RAINFALL REPORTS
OVER THE NEXT COUPLE OF DAYS WOULD BE APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

MNZ079-086>088-094-WIZ017-029-032>034-131200-
WABASHA-DODGE-OLMSTED-WINONA-MOWER-TAYLOR-CLARK-BUFFALO-
TREMPEALEAU-JACKSON-
1251 PM CST SAT DEC 12 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MINNESOTA INTO NORTH CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A STRONG STORM SYSTEM WILL BRING A PROLONGED PERIOD OF MODERATE
TO HEAVY RAINFALL TO THE AREA BEGINNING LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

PERIODS OF MODERATE TO HEAVY RAINFALL WILL CONTINUE SUNDAY INTO
MONDAY. PLAN ON TOTAL RAINFALL THROUGH MONDAY IN THE 1.5 TO 2.5
INCH RANGE. AS A RESULT...MINOR FLOODING COULD OCCUR THIS NEXT
WEEK ALONG PORTIONS OF BLACK RIVER. OTHERWISE...EXPECT WITHIN
BANK RISES ON THE REMAINDER OF THE RIVERWAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED. HOWEVER...RAINFALL REPORTS
OVER THE NEXT COUPLE OF DAYS WOULD BE APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

DAS/ROGERS

In the hours before

Special weather statement, Dec 12, 10:36 PM CST, 5 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1036 PM CST SAT DEC 12 2015

IAZ008>011-018-019-029-030-MNZ086>088-094>096-WIZ053>055-061-
130900-
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-VERNON-
CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
OELWEIN...ROCHESTER...WINONA...AUSTIN...VIROQUA...
PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE
1036 PM CST SAT DEC 12 2015

...LOW VISIBILITIES AND RAIN OVERNIGHT...

FOG AND RAIN WILL CONSPIRE TO KEEP VISIBILITIES LOW THROUGH THE
NIGHT...REDUCED TO 1/4 MILE AT TIMES. MOTORISTS SHOULD BE
PREPARED FOR FLUCTUATING VISIBILITIES AS THEY TRAVEL TONIGHT. IN
ADDITION...PONDING OF WATER ON SOME ROADS IS LIKELY WITH MODERATE
RAIN OVERNIGHT.

RIECK
Special weather statement, Dec 13, 1:46 AM CST, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
146 AM CST SUN DEC 13 2015

IAZ008-009-018-019-MNZ086>088-094>096-WIZ041-131000-
MITCHELL-HOWARD-FLOYD-CHICKASAW-DODGE-OLMSTED-WINONA-MOWER-
FILLMORE-HOUSTON-LA CROSSE-
INCLUDING THE CITIES OF...CHARLES CITY...ROCHESTER...WINONA...
AUSTIN...LA CROSSE
146 AM CST SUN DEC 13 2015

...LOW VISIBILITIES AND RAIN OVERNIGHT...

FOG AND RAIN WILL PRODUCE LOW VISIBILITIES THROUGH THE NIGHT...
REDUCED TO 1/4 MILE AT TIMES. IF TRAVELING TONIGHT...MOTORISTS
SHOULD BE PREPARED FOR POOR VISIBILITIES AND WET ROADS. IN
ADDITION...PONDING OF WATER ON SOME ROADS IS LIKELY WITH MODERATE
RAIN OVERNIGHT.

IAZ010-011-029-030-WIZ053>055-061-131000-
WINNESHIEK-ALLAMAKEE-FAYETTE-CLAYTON-VERNON-CRAWFORD-RICHLAND-
GRANT-
INCLUDING THE CITIES OF...DECORAH...WAUKON...OELWEIN...VIROQUA...
PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE
146 AM CST SUN DEC 13 2015

...FOG...THUNDERSTORMS AND RAIN OVERNIGHT...

FOG AND RAIN WILL PRODUCE LOW VISIBILITIES THROUGH THE NIGHT...
REDUCED TO 1/4 MILE AT TIMES ESPECIALLY ON THE RIDGE TOPS AND
OTHER HIGHER TERRAIN AREAS. IF TRAVELING TONIGHT...MOTORISTS
SHOULD BE PREPARED FOR POOR VISIBILITIES AND WET ROADS.

IN ADDITION...THUNDERSTORMS WILL BE CAPABLE OF PRODUCING BRIEF
HEAVY RAINS AND FURTHER REDUCED VISIBILITIES. PONDING OF WATER ON
SOME ROADS IS LIKELY WITH ANY OF THESE THUNDERSTORMS OVERNIGHT.

RRS

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 12, 8:15 PM CSTRiver Flood WatchARXJuneau3 days
Dec 13, 3:08 AM CSTAreal Flood AdvisoryARXCrawford, Vernon4 hr
Dec 13, 10:23 AM CSTRiver Flood WarningARXRichland, Vernon3 days
Dec 13, 10:23 AM CSTRiver Flood WarningARXVernon4 days
Dec 13, 10:23 AM CSTRiver Flood WarningARXCrawford4 days
Dec 13, 10:23 AM CSTRiver Flood WarningARXCrawford6 days
Dec 13, 10:23 AM CSTRiver Flood WarningARXCrawford6 days
Dec 12, 8:15 PM CSTRiver Flood WatchARXFloyd38 hr
Dec 13, 10:54 AM CSTRiver Flood WarningARXClayton71 hr

Nearby

Flood Watches in Wisconsin, 2015Flood Watches in Iowa, 2015Flood Watches in Minnesota, 2015Every flood watch in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.